Alert archive / Utah / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 30, NWS Salt Lake City, UT

June 10, 2010Davis County, Weber County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 10, 2010, 3:51 PM MDT for Davis County, Weber County, Utah. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2010, 3:51 PM MDT (21:51 UTC)
Expired
Jun 10, 2010, 4:14 PM MDT
In force
23 min
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon

Counties Davis County, UT, Weber County, UT

The radar

The Salt Lake City radar (KMTX), 39 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:50 PM MDT, 1 minute earlier.

Area forecast discussion, Jun 10, 3:50 PM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
350 PM MDT THU JUN 10 2010

.SYNOPSIS...A LARGE COOL PACIFIC TROUGH WILL MOVE INTO THE
NORTHERN ROCKIES THIS AFTERNOON THEN SAG SOUTH TONIGHT AND CLOSE
OFF INTO A LOW OVER THE GREAT BASIN FRIDAY. THIS LOW WILL THEN
REMAIN IN PLACE THROUGH THE WEEKEND.

&&

.DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS HAVE FORMED
ACROSS NORTHERN UTAH AND SOUTHWEST WYOMING THIS AFTERNOON AHEAD OF
THE APPROACHING PACIFIC TROUGH. WITH NORTHWEST WINDS IN THE
BOUNDARY LAYER AND STRONG SOUTHWESTERLIES IN THE MID-
LEVELS...THERE IS QUITE A BIT OF DIRECTIONAL AND SPEED SHEAR
ACROSS THE AREA...AS MUCH AS 75 KNOTS IN THE 0-6 KM LAYER.
HOWEVER...WITH RELATIVELY MARGINAL INSTABILITY...SHEAR MAY BE TOO
STRONG TO ALLOW PARTICULARLY TALL UPDRAFTS OR LARGE HAIL TO BE
SUSTAINABLE. STILL...AT LEAST SOME THREAT OF SEVERE WEATHER EXISTS
THROUGH THE AFTERNOON AND EARLY EVENING HOURS.

MODELS INDICATE THAT PRECIPITATION SHOULD CUT OFF RELATIVELY
QUICKLY AFTER 00Z...AS COOLER AIR MOVES INTO THE LOWER LEVELS WITH
THE ASSOCIATED COLD FRONT. THIS WILL YIELD A BRIEF BREAK IN
PRECIPITATION POTENTIAL FROM THIS EVENING THROUGH FRIDAY
MORNING...AS THE PARENT TROUGH DIGS SOUTHWARD INTO NEVADA. AS THAT
STORM SLOWLY MIGRATES EASTWARD...PRECIPITATION SHOULD FILL IN
AGAIN ACROSS NORTHERN AND CENTRAL UTAH BEGINNING FRIDAY AFTERNOON.
EVENTUALLY...PRECIP IS POSSIBLE FOR THE ENTIRE STATE THROUGH THE
WEEKEND. MUCH COOLER TEMPERATURES WILL ALSO BE IN STORE FOR MOST
OF THE CWA BEGINNING TOMORROW...WITH AFTERNOON HIGHS LIKELY 10 TO
20 DEGREES FAHRENHEIT BELOW CLIMATOLOGICAL NORMALS.

FOR THE EXTENDED...HAVE CONTINUED TO LEAN THE FORECAST TOWARD THE
ECMWF SOLUTION...WHICH IS GENERALLY COOLER THAN THE GFS MONDAY
THROUGH THURSDAY...AND IS SLIGHTLY SLOWER IN MOVING THE TROUGH
COMPLETELY OUT OF THE AREA...WITH SHOWERS STILL POSSIBLE THROUGH
MONDAY AFTERNOON. 12Z EC IS ALSO DEEPER WITH A FAST MOVING TROUGH
ON PASSING OVER NORTHERN UTAH ON WEDNESDAY...SO HAVE INCREASED
POPS AND LOWERED TEMPS A BIT IN DAYS 6 AND 7 TO ACCOUNT FOR THIS
SOMEWHAT MORE ACTIVE SOLUTION.

&&

.HYDROLOGY...THE WEBER RIVER NEAR OAKLEY AND LITTLE COTTONWOOD
CREEK BOTH WENT OVER FLOOD STAGE EARLIER THIS MORNING. BOTH
WATERWAYS HAVE STARTED TO FALL AGAIN WITH THE WEBER REMAINING
ABOVE FLOOD STAGE. ADDITIONAL RAINFALL IS LIKELY THIS AFTERNOON
WITH SCATTERED THUNDERSTORMS ACROSS NORTHERN UTAH. THE FLOOD
WARNINGS REMAIN IN EFFECT. ALSO...THE FLOOD WATCH FOR THE BEAR
RIVER REMAINS IN EFFECT AS RAINFALL WILL CONTINUE ACROSS THIS
DRAINAGE THIS AFTERNOON INCREASING THE THREAT OF HIGHER FLOWS.

&&

.AVIATION...THE POTENTIAL FOR THUNDERSTORMS WILL BE THE MAJOR
IMPACT AT THE SLC TERMINAL THIS EVENING...WITH SCATTERED
THUNDERSTORMS EXPECTED ACROSS NORTHERN UTAH THROUGH AT LEAST 03Z.
PERIODS OF CEILINGS BELOW 7000FT AGL...GUSTY ERRATIC WINDS...AND
NEARBY CLOUD-TO-GROUND LIGHTNING ARE LIKELY THROUGH THE
AFTERNOON. THERE IS ALSO A 30 PERCENT CHANCE OF MVFR CONDITIONS AT
THE TERMINAL IN HEAVIER SHOWERS.

&&

.FIRE WEATHER...A COLD FRONT WILL MOVE ACROSS THE STATE THIS
AFTERNOON AND EVENING...BRINGING UNSETTLED WEATHER TO THE NORTHERN
HALF OF THE STATE WITH WINDY...DRY CONDITIONS TO THE SOUTH. ACROSS
THE SOUTH...THE STRONG WINDS AND LOW RH WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS THIS AFTERNOON. THE FRONT WILL MAKE ITS WAY
ACROSS THE STATE OVERNIGHT...BUT BY THE TIME IS REACHES CENTRAL
UTAH...IT WILL BE A DRY FRONT. LOW PRESSURE WILL MOVE INTO THE STATE
TOMORROW...USHERING IN MUCH MORE UNSETTLED WEATHER FOR THE WEEKEND
STATEWIDE. WITH THE INCREASE IN RH ASSOCIATED WITH THIS SYSTEM...DO
NOT EXPECT THAT CRITICAL FIRE WEATHER CONDITIONS WILL BE REACHED
THIS WEEKEND.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLOOD WATCH UNTIL 5 PM MDT THIS AFTERNOON FOR UTZ007.

     RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BELOW 7000 FEET FOR
     UTAH FIRE ZONES 439 AND 440.

WY...FLOOD WATCH UNTIL 5 PM MDT THIS AFTERNOON FOR WYZ021.

&&

SCHOENING/HOSENFELD

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 10, 6:09 AM MDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
609 AM MDT THU JUN 10 2010

UTZ001>016-019>021-517-518-WYZ021-111300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
609 AM MDT THU JUN 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND FAR SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WATER LEVELS WILL REMAIN VERY HIGH AGAIN TODAY IN STREAMS ACROSS
THE NORTHERN OUTLOOK AREA WITH HIGH ELEVATION HEADWATERS. THESE
STREAMS ARE BEING FED BY A RAPIDLY MELTING HIGH ELEVATION SNOWPACK
AND LOCAL RAINFALL. ADDITIONAL RAINFALL TODAY COULD KEEP WATER
LEVELS HIGH THROUGH TONIGHT. THERE IS A THREAT OF SIGNIFICANTLY
INCREASED FLOWS IF HEAVY RAIN FALLS INTO ONE OF THESE WATERSHEDS.
PLEASE REFER TO NATIONAL WEATHER SERVICE FLOOD PRODUCTS FOR
ADDITIONAL INFORMATION.

SHOWERS AND THUNDERSTORMS ARE ONCE AGAIN FORECAST FOR THE NORTH
THIS MORNING AS AN UNSEASONABLY COOL PACIFIC STORM BEGINS TO MOVE
INTO THE AREA. SHOWERS WILL BECOME HEAVIER AND MORE WIDESPREAD
THIS AFTERNOON THEN DECREASE IN COVERAGE TONIGHT.

IT WILL BE COOL ACROSS THE NORTHWESTERN PORTIONS OF THE OUTLOOK
AREA TODAY AND WARM AND WINDY ACROSS THE SOUTH AND EAST. THE
WINDS PLUS LOW HUMIDITIES ACROSS THE FAR SOUTH WILL CREATE
HAZARDOUS FIRE WEATHER CONDITIONS THERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WATER LEVELS IN STREAMS RISING FROM HIGH ELEVATION HEADWATERS
ACROSS THE NORTHERN OUTLOOK AREA ARE EXPECTED TO GRADUALLY FALL
THROUGH THE WEEKEND.

EVEN WITH RIVER LEVELS FALLING SOMEWHAT...THESE WATERWAYS WILL
CONTINUE TO RUN COLD AND FAST AND POSE AN EXTRA DANGER TO
CHILDREN AND PETS. EXERCISE CAUTION NEAR ANY FAST FLOWING
WATERWAYS.

THE PACIFIC SYSTEM WILL SPREAD COOLER AND WETTER CONDITIONS
ACROSS THE ENTIRE OUTLOOK AREA BY LATE FRIDAY THAT WILL PERSIST
THROUGH THE WEEKEND.

DRIER AND WARMER WEATHER IS EXPECTED FOR THE FIRST PART OF NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:31 PM MDTSpecial Weather StatementSLCMorgan29 min
Jun 9, 8:00 PM MDTSevere Thunderstorm WarningSLCRich, Summit30 min
Jun 9, 9:43 PM MDTRiver Flood WarningSLCSalt Lake23 hr
Jun 10, 1:48 PM MDTSevere Thunderstorm WarningSLCBox Elder, Cache15 min
Jun 10, 2:44 PM MDTSevere Thunderstorm WarningSLCTooele33 min
Jun 10, 3:12 PM MDTSevere Thunderstorm WarningSLCDavis, Salt Lake, Tooele33 min
Jun 10, 3:25 PM MDTSevere Thunderstorm WarningSLCUtah27 min
Jun 10, 3:49 PM MDTSevere Thunderstorm WarningSLCUtah, Wasatch26 min
Jun 10, 4:13 PM MDTSevere Thunderstorm WarningSLCRich, Summit41 min
Jun 10, 4:18 PM MDTSpecial Weather StatementSLCDuchesne27 min
Jun 10, 5:06 PM MDTWind AdvisorySLC4 hr
Jun 9, 7:36 PM MDTSpecial Weather StatementSLCUinta9 min
Jun 9, 8:19 PM MDTSevere Thunderstorm WarningSLCUinta26 min
Jun 9, 8:29 PM MDTSevere Thunderstorm WarningSLCUinta46 min
Jun 10, 3:18 PM MDTSevere Thunderstorm WarningSLCUinta27 min
Jun 10, 3:43 PM MDTSevere Thunderstorm WarningSLCUinta17 min

Nearby

Severe Thunderstorm Warnings in Utah, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.